Alert archive / Arizona / Red Flag Warnings in 2014
Red Flag Warning 23, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Jun 13, 2014, 1:12 PM MST for 6 counties in Arizona. It took effect at Jun 14, 2014, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2014, 1:12 PM MST (20:12 UTC)
- In effect from
- Jun 14, 2014, 12:00 PM MST
- Expired
- Jun 14, 2014, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -345 J/kg
- Mixed-layer LCL
- 2514 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
770 WWUS85 KTWC 132012 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 112 PM MST FRI JUN 13 2014 AZZ151>153-141300- /O.UPG.KTWC.FW.A.0016.140614T1900Z-140615T0300Z/ /O.NEW.KTWC.FW.W.0023.140614T1900Z-140615T0300Z/ ARIZONA FIRE WEATHER ZONE 151 EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY- SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY- CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- ARIZONA FIRE WEATHER ZONE 153 NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY- WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC- 112 PM MST FRI JUN 13 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST SATURDAY FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND VERY HIGH FIRE DANGER IN COCHISE...GRAHAM...GREENLEE...EASTERN SANTA CRUZ...FAR EASTERN PIMA AND FAR EASTERN PORTIONS OF SOUTHEAST PINAL COUNTY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MST SATURDAY. * AFFECTED AREA...THE RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 152 AND 153 AND EASTERN SECTIONS OF FIRE WEATHER ZONE 151. THIS INCLUDES GRAHAM...GREENLEE...COCHISE...EASTERN SANTA CRUZ...FAR EASTERN PIMA AND FAR EASTERN PORTIONS OF SOUTHEAST PINAL COUNTY. * TIMING...THE STRONGEST WINDS AND LOWEST HUMIDITIES ARE EXPECTED BETWEEN NOON AND 8 PM MST. * WINDS...WEST 15 TO 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH. * RELATIVE HUMIDITY...7 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
3 follow-up statements
269 WWUS85 KTWC 141151 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 451 AM MST SAT JUN 14 2014 AZZ151>153-142200- /O.CON.KTWC.FW.W.0023.140614T1900Z-140615T0300Z/ ARIZONA FIRE WEATHER ZONE 151 EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY- SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY- CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- ARIZONA FIRE WEATHER ZONE 153 NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY- WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC- 451 AM MST SAT JUN 14 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND VERY HIGH FIRE DANGER IN COCHISE...GRAHAM...GREENLEE...EASTERN SANTA CRUZ...FAR EASTERN PIMA AND EASTERN PORTIONS OF SOUTHEAST PINAL COUNTY... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. * AFFECTED AREA...EASTERN PORTIONS OF FIRE WEATHER ZONE 151 (EASTERN SOUTHEAST PINAL...FAR EASTERN PIMA...EASTERN SANTA CRUZ...AND WESTERN COCHISE COUNTIES) AND ALL OF FIRE WEATHER ZONES 152 AND 153 (GRAHAM...GREENLEE...CENTRAL AND EASTERN COCHISE COUNTIES). * TIMING...NOON TO 8 PM MST. * WINDS...WEST 15 TO 30 MPH WITH GUSTS BETWEEN 35 AND 40 MPH. * RELATIVE HUMIDITY...7 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
412 WWUS85 KTWC 142129 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 229 PM MST SAT JUN 14 2014 AZZ151>153-150300- /O.CON.KTWC.FW.W.0023.000000T0000Z-140615T0300Z/ ARIZONA FIRE WEATHER ZONE 151 EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY- SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY- CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- ARIZONA FIRE WEATHER ZONE 153 NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY- WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC- 229 PM MST SAT JUN 14 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITIES...AND VERY HIGH FIRE DANGER IN COCHISE...GRAHAM...GREENLEE...EASTERN SANTA CRUZ...FAR EASTERN PIMA...AND SOUTHEASTERN PINAL COUNTIES ... * AFFECTED AREA...EASTERN PORTIONS OF FIRE WEATHER ZONE 151 (EASTERN SOUTHEAST PINAL...FAR EASTERN PIMA...EASTERN SANTA CRUZ...AND WESTERN COCHISE COUNTIES) AND ALL OF FIRE WEATHER ZONES 152 AND 153 (GRAHAM...GREENLEE...CENTRAL AND EASTERN COCHISE COUNTIES). * TIMING...UNTIL 8 PM MST THIS EVENING. * WINDS...WEST 15 TO 30 MPH WITH GUSTS BETWEEN 35 AND 40 MPH. * RELATIVE HUMIDITY...7 TO 18 PERCENT. DRIEST CONDITIONS ACROSS EASTERN PINAL AND NORTHERN GRAHAM AND GREENLEE COUNTIES. * IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
635 WWUS85 KTWC 150242 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 742 PM MST SAT JUN 14 2014 AZZ151>153-150345- /O.EXP.KTWC.FW.W.0023.000000T0000Z-140615T0300Z/ ARIZONA FIRE WEATHER ZONE 151 EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY- SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY- CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- ARIZONA FIRE WEATHER ZONE 153 NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY- WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC- 742 PM MST SAT JUN 14 2014 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. ALTHOUGH BREEZY WEST WINDS WILL PERSIST FOR THE NEXT HOUR OR SO IN COCHISE...GRAHAM AND GREENLEE COUNTIES...THE WINDS HAVE DECREASED BELOW CRITICAL FIRE WEATHER THRESHOLDS. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AT 8 PM MST. HOWEVER...BREEZY TO WINDY CONDITIONS ARE EXPECTED AGAIN TOMORROW AFTERNOON. THE COMBINATION OF THESE WINDS AND A DRY ATMOSPHERE /RELATIVE HUMIDITIES BELOW 15 PERCENT/ WILL RESULT IN ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS...ESPECIALLY TO LOCATIONS EAST OF TUCSON. $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 13, 9:25 AM MST, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 13, 9:25 AM MST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
925 AM MST FRI JUN 13 2014
.SYNOPSIS...A MOISTURE INCREASE WILL BRING A BETTER CHANCE OF
THUNDERSTORMS TODAY...BUT STILL MAINLY EAST OF TUCSON AND NEAR
HIGHER TERRAIN. A SYSTEM PUSHING THROUGH THE REGION OVER THE WEEKEND
WILL BRING GUSTY WINDS AT TIMES. OTHERWISE...TEMPERATURES WILL
REMAIN ABOVE AVERAGE INTO AT LEAST THE WEEKEND.
&&
.DISCUSSION...ENOUGH MOISTURE HAS PUSHED IN FOR ENHANCED
THUNDERSTORM CHANCES TODAY. 12Z SOUNDING STARTS US OUT WITH
PRECIPITABLE WATER AROUND 1.1 WITH FAVORABLE STABILITY INDICES.
SURFACE DEWPTS JUMPED INTO THE 50S. WE PROBABLY WON'T BE ABLE TO
MAINTAIN THEM...BUT EVEN MIXING DOWN INTO THE MIDDLE TO LOWER 40S
STILL LEAVES A CAPE AROUND 600 FOR VALLEY LOCATIONS WITH MODEST CIN
TO OVERCOME. WE SHOULD HAVE ENOUGH HEATING TO MANAGE THAT SO EVEN
WITH A LESS THAN FAVORABLE FLOW WE SPREAD 10-20 PERCENT THUNDERSTORM
CHANCES AS FAR WEST AS THE GREATER TUCSON AREA. THIS MATCHES WELL
WITH MORE MODEL GUIDANCE AS NAMDNG5 HAS JOINED THE STEADY ECMWF WITH
A SIMILAR RESOLUTION. WE'LL NEED TO WATCH FOR STRONG DOWNBURST
POTENTIAL WITH AN EMPHASIS ON DRY MICROBURST ACTIVITY AND SUBSEQUENT
LOCALLY ORGANIZED OUTFLOWS.
JUST TO BE CLEAR...THE EMPHASIS REMAINS EAST OF TUCSON AND A DAY
LIKE THIS IN JULY WOULD PROBABLY BE NOTHING TO WRITE HOME
ABOUT...BUT IMPRESSIVE FOR MID JUNE.
DRYING TREND AS THE TROUGH AXIS SHIFTS ACROSS FROM THE WEST LATER
TONIGHT INTO SATURDAY. GUSTY WINDS WITH FIRE WEATHER CONCERNS BECOME
THE FOCUS SATURDAY WITH A FEW BUILDUPS STILL POSSIBLE IN FAR EAST OR
FAR SOUTHEAST MOUNTAINS. THIS AFTER A DAY WHERE THERE COULD BE
ISSUES WITH DRY LIGHTNING.
DRYING TREND OVER THE WEEKEND BUT DEEPER MOISTURE WON'T BE VERY FAR
AWAY.
&&
.PREV DISCUSSION...MOISTURE INCREASE SHOULD SUPPORT A LITTLE MORE
SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND IN EVENING.
MOST OF THIS ACTIVITY WILL BE CONFINED TO THE MOUNTAINS AND AREAS
GENERALLY EAST OF TUCSON. MODELS WERE IN GOOD AGREEMENT IN TRACKING
THE TAIL END OF ANOTHER SYSTEM THROUGH THE STATE ON SATURDAY. THIS
FEATURE WILL BRING AN INCREASE IN WIND SATURDAY AND PUSH THE
MOISTURE EAST OF THE REGION. THAT SAID...A FIRE WEATHER WATCH WILL
REMAIN IN EFFECT FOR SATURDAY. PLEASE REFER TO THE FIRE WEATHER
SECTION IN THIS PRODUCT FOR MORE DETAILS. THEREAFTER...DRY
CONDITIONS AND ABOVE NORMAL TEMPERATURES WILL PREVAIL. THE ECMWF AND
GFS MODELS WERE IN DISAGREEMENT AROUND NEXT TUESDAY AND WEDNESDAY
WITH THE GFS SHOWING ANOTHER MODERATE INCREASE IN MOISTURE WHILE THE
ECWMF WAS DRY. FOR NOW...WILL LEAN TOWARD THE DRIER SOLUTION.
&&
.AVIATION...INCREASED MOISTURE FOR A BETTER CHANCE OF THUNDERSTORMS
THIS AFTERNOON. ISOLD TO SCT -TSRA/-SHRA DEVELOPING AFT
13/18Z...MAINLY NEAR HIGHER TERRAIN TO THE EAST OF KTUS. GUSTY AND
ERRATIC OUTFLOW WINDS POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP.
OTHERWISE...INCREASING WINDS WITH A TROUGH APPROACHING FROM THE WEST
TODAY AND ESPECIALLY SATURDAY. BETWEEN 13/18Z AND 14/03Z...WLY
SURFACE WIND AT 14-20 KTS AND GUSTS TO AROUND 30 KTS...WITH THE
STRONGEST SURFACE WIND EAST OF KTUS. DIMINISHING SURFACE WIND THIS
EVENING...THEN STRONGER SATURDAY. AVIATION DISCUSSION NOT UPDATED
FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...ENOUGH OF A MOISTURE INCREASE TODAY FOR A CHANCE OF
THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING...MAINLY EAST OF
TUCSON WITH AN EMPHASIS ON HIGHER TERRAIN. THESE STORMS ARE EXPECTED
TO BE DRY...WITH VERY LITTLE RAINFALL. ANY THUNDERSTORMS THAT DO
DEVELOP WILL BE CAPABLE OF PRODUCING STRONG...GUSTY AND ERRATIC
WINDS.
A TROUGH WILL THEN MOVE NORTH OF THE AREA ON SATURDAY...RESULTING IN
DRY CONDITIONS AND STRONGER WINDS. EXPECT GUSTY SOUTHWEST TO WEST
WINDS SATURDAY AFTERNOON AND EARLY EVENING...ESPECIALLY EAST OF
TUCSON. A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON
AND EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND
A VERY HIGH FIRE DANGER. THE FIRE WEATHER WATCH IS FOR ALL OF FIRE
WEATHER ZONES 152 AND 153...AND EXTREME EASTERN PORTIONS OF FIRE
WEATHER ZONE 151...WHICH INCLUDES GRAHAM...GREENLEE...FAR EASTERN
PORTIONS OF SOUTHEAST PINAL...AND MUCH OF COCHISE COUNTIES.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FROM SATURDAY
AFTERNOON THROUGH SATURDAY EVENING FOR AZZ151-153.
&&
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
MEYER/LADERIn the hours before
Special weather statement, Jun 13, 12:08 PM MST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1208 PM MST FRI JUN 13 2014 AZZ507-508-513-131945- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 1208 PM MST FRI JUN 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 1245 PM MST... AT NOON MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES SOUTHEAST OF BENSON...OR 25 MILES NORTH OF BISBEE...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...PEARCE-SUNSITES...SUNIZONA AND KANSAS SETTLEMENT. LAT...LON 3209 10977 3187 10958 3170 10990 3189 11005 TIME...MOT...LOC 1907Z 248DEG 13KT 3184 10991 MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:08 PM MST | Special Weather Statement | TWC | Cochise | 37 min |
| Jun 13, 1:49 PM MST | Special Weather Statement | TWC | Cochise | 41 min |
Nearby
Red Flag Warnings in Arizona, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.